Medical questions & health advice by board certified doctors
"What is this rash in my groin?"
I'm a 16 year old female and i'm a virgin. ever since i started waxing i have always had a lot of ingrown hairs in my groin area. about a week ago i started having this rash in my groin area. basically a round portion of skin would come out and it gets very very itchy. i have been applying b-pantene so that they could heal and they formed a crust. as i have some on the lower part of my groin i put a bandage in them that i change every day only so that they dont make contact with my jeans. the lower ones are the ones im more concerned about because the crust came out and skin is starting to grow but now the skin underneath is very red. it is also very itchy so its very difficult for me not to scratch the ones that still have a crust. Is this some kind of infection? can it be skin cancer? I am very very worried
Thanks for this question, and sorry to hear about your problem. There are many different kinds of things that can cause a rash, so it is important to speak with your doctor. A rash with a crust over the top of the healing wounds is concerning for an infection that is caused by a bacteria. Some examples of this are called impetigo and erysipelas, where a small point of entry in the skin allows staph bacteria to get a hold and then spread. Either of those infections can be quite contagious, and require careful dressing and cleaning in addition to antibiotics to resolve appropriately. There are many other different things that can cause a similar infection, but the crust that you mention are quite often associated with a bacterial staph infection. While the bacteria is often NOT the cause of the problem, the fact that it is present almost everywhere means that it can quickly make the problem worse. When it does, it is important to get appropriate treatment. Now, with regards to what is causing your problem, it seems that it has been associated with waxing, which can traumatize the skin. You may want to avoid doing this until speaking with your doctor about what is causing your problem. Please speak with your doctor.